advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Inverness, Scotland:

My son has had diabetes for more than two years, and we still don't have it under control. If he is not having mild hypos, he is having high readings. At lunch time three days ago, he was feeling dizzy at school then by tea-time his reading was in the 20s [mmol/L, 360 mg/dl] and has been having readings of 30 -32 mmol/L [540-576 mg/dl] ever since in the afternoons and evenings, with no ketones. Help!

Answer:

Diabetes can be very frustrating because even the most fastidious care can be rewarded by swinging blood sugars. I wonder, however if his dizziness at lunchtimes is corroborated with low blood sugars and whether his response to hypos is to eat too much carbohydrate which may be contributing to high sugars afterwards. I also recommend discussion with your son's diabetes team.

KJR

[Editor's comment: I agree with Dr Robertson that your son may be low at times, and would also offer the possibility that he is having rebound hyperglycemia later on. Without knowing your son's insulin regimen, it is impossible to give you specific advice. As Dr Robertson has suggested, please discuss this in detail with your son's diabetes team. SS]

DTQ-20020306145359
Original posting 31 Mar 2002
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:32
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.